Tornadoes · United States · Mississippi · 2021
EF1 tornado, Brasfield to Badland, Mississippi, May 2, 2021
From Brasfield to Badland, this EF1 tornado ran 14.0 miles across Jefferson and Claiborne counties on May 2, 2021, touching down at 5:55 PM CDT and reaching 650 yards wide. It killed nobody, and did $30,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 2, 2021
- Touchdown
- 5:55 PM CDT (22:55 UTC)
- Lifted
- 6:18 PM CDT (23:18 UTC)
- On the ground
- 23 minutes
- Path length
- 14.0 miles (22.6 km)
- Path width
- 650 yards (594 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Counties
- Jefferson and Claiborne counties
- Touchdown point
- 31.834, -91.064
- Lift-off point
- 31.898, -90.839
- Record number
- 2105021655-01
The damage survey
22 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.
- Several tree tops and large branches just before Trace. Pine uprooted
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
An upper-level shortwave trough moved from East Texas across Arkansas during the afternoon of May 2nd. At the surface, a warm front associated with the system developed and lifted north across Mississippi. Severe thunderstorms developed along and south of the warm front through the afternoon and evening, producing several tornadoes and scattered wind damage extending from the southwestern and west-central Mississippi toward north-central and northeastern portions of the state.
An EF-1 tornado touched down on the northwest side of Lorman near McDonald Road and the Natchez Trace Parkway, where several tree tops and large branches were snapped off and a pine tree was uprooted. The tornado continued east across US Highway 61 into heavily forested areas north of Red Lick Road and south of Patton Road. It then tracked northeast across a network of winding roads through the Tillman and Pattison areas including Woodvine Road, Warners Road, and Pattison - Tillman Road. Along this part of the track, damage consisted of several uprooted or snapped trees and a consistent pattern of downed small and large tree limbs. The tornado appeared to weaken as it approached and moved along the southeast side of Pattison, where a few large tree limbs were downed and a small tree was uprooted along Saw Mill Road at Barland Creek. The tornado dissipated in the forested areas north and west of the bend in Saw Mill Road. Total path length was 14.03 miles across the two counties. The maximum estimated wind speed was 105 mph. The maximum width through the track was 650 yards.
An EF-1 tornado touched down on the northwest side of Lorman near McDonald Road and the Natchez Trace Parkway, where several tree tops and large branches were snapped off and a pine tree was uprooted. The tornado continued east across US Highway 61 into heavily forested areas north of Red Lick Road and south of Patton Road. It then tracked northeast across a network of winding roads through the Tillman and Pattison areas including Woodvine Road, Warners Road, and Pattison - Tillman Road. Along this part of the track, damage consisted of several uprooted or snapped trees and a consistent pattern of downed small and large tree limbs. The tornado appeared to weaken as it approached and moved along the southeast side of Pattison, where a few large tree limbs were downed and a small tree was uprooted along Saw Mill Road at Barland Creek. The tornado dissipated in the forested areas north and west of the bend in Saw Mill Road. The maximum estimated wind speed was 105 mph in Jefferson County. The total path length was 14.03 miles across the two counties.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 21:46 UTC and running to 00:48 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:46 UTC | 00:48 UTC | Tornado Watch | JAN |
| 23:03 UTC | 23:13 UTC | Tornado Warning | JAN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:43 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at May 2, 2:16 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 2, 2:16 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Jackson MS 216 PM CDT Sun May 2 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Tried to adjust the forecast to match the current trends. While rain was a little more widespread, thunderstorm did not quite develop with the first round.There is a blob of rain across much of the area, but storms were becoming more cell like in nature. Kept shower wording with VCTS nearly everywhere into the early evening. Looks like showers mainly and a few thunderstorms will linger into the early morning for the far eastern zones. Winds across the area were expected to increase tonight through much of the day Monday. Maintained sustained winds near 15 kts with gusts from 20-25kts. Guidance shows fog developing at few sites over night, but with winds increasing, thinking stratus is more likely. Kept low clouds for early tomorrow and maintained BKN-OVC through the forecast period. Guidance suggests clouds will hang around. && .DISCUSSION... Showers and thunderstorms continue to develop across the area. The first round of activity generally remained south. Instability has been limited across the area with the ongoing clouds and rain. Looking to see if instability will push north with the second round. Convection continues to develop to the southwest, but so far was weakening once it gets closer to the I-20 corridor. JAN sounding from this morning didn't have much to support thunderstorms, while LIX had decent instability and some lapse rates. PW values were also much better. Models seem to keep the best instability south of I-20 through the evening. The convection continues to blow up to the southwest and the satellite shows some thinning clouds and good southerly flow, so will have to continue monitoring things for now. There was some heavy rain happening also, so keeping a close eye on any flooding risk and may have to expand for today. Storms will remain efficient and will run the risk of producing heavy rain and localized flooding. LIX sounding shows some decent PW values near 1.75 inches, JAN was a little lower around 1.5 inches. For now seems like conditions will remain best south of interstate 20. && .PRELIMINARY POINT TEMPS/POPS... Jackson 76 68 88 72 / 94 27 20 8 Meridian 77 66 87 70 / 93 77 33 10 Vicksburg 77 69 90 72 / 93 34 7 10 Hattiesburg 78 68 87 72 / 96 54 39 10 Natchez 78 69 89 72 / 97 16 10 6 Greenville 75 68 88 72 / 93 72 5 16 Greenwood 75 68 88 72 / 93 72 7 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, May 2, 3:50 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 350 PM CDT Sun May 2 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032>050- 053>056-059>065-072-032100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Choctaw- Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-Smith-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Marion- 350 PM CDT Sun May 2 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon The rest of this afternoon through tonight, severe thunderstormsare possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. Tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/3.png) Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/4.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Areas of flooding are likely for portions of east central Mississippi and portions of southeast Mississippi on Tuesday. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible and tornadoes cannot be ruled out for the entire outlook area Tuesday through Tuesday night. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Tuesday through Tuesday night. MSZ030-031-032100- Clay-Lowndes- 350 PM CDT Sun May 2 2021 This hazardous weather outlook is for portions of northeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. Tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Areas of flooding are likely for portions of east central Mississippi and portions of southeast Mississippi on Tuesday. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible and tornadoes cannot be ruled out for the entire outlook area Tuesday through Tuesday night. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Tuesday through Tuesday night. MSZ051-052-057-058-066-073-074-032100- Newton-Lauderdale-Jasper-Clarke-Jones-Lamar-Forrest- 350 PM CDT Sun May 2 2021 This hazardous weather outlook is for portions of east central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...Through the remainder of this afternoon The rest of this afternoon through tonight, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. Tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/3.png) Through the remainder of this afternoon, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/4.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Areas of flooding are likely for portions of east central Mississippi and portions of southeast Mississippi on Tuesday. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible and tornadoes cannot be ruled out for the entire outlook area Tuesday through Tuesday night. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Tuesday through Tuesday night. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, May 2, 5:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO 1 ENE OMEGA 32.52N 91.13W
05/02/2021 MADISON LA TRAINED SPOTTER
TRAINED SPOTTER CONFIRMS TORNADO CROSSING
HWY 65.
&&
AJThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jackson, MS (KJAN), 12:00Z
10.9 hours before the tornado, 96 km from the path. May 2, 2021.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -92910 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.6 K/km
Jackson, MS (KJAN), 00:00Z
1.1 hours after it, 96 km from the path. May 3, 2021.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 851 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.9
- 0-3 km lapse rate
- 6.9 K/km
The surface observations
Vicksburg (VKS), 42 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:55 UTC | 75.2 | 75.2 | 160° 7 kt | 13 | 1004.1 | |
| 21:15 UTC | 75.2 | 73.4 | 180° 9 kt | 17 | 1003.7 | |
| 21:35 UTC | 75.2 | 71.6 | 170° 9 kt | 16 | 1003.7 | |
| 21:55 UTC | 75.2 | 73.4 | 180° 9 kt | 1003.7 | ||
| 22:15 UTC | 73.4 | 71.6 | 180° 10 kt | 16 | 1003.7 | |
| 22:35 UTC | 73.4 | 71.6 | 180° 10 kt | 16 | 1003.4 | BR |
| 22:55 UTC | 71.6 | 71.6 | 210° 7 kt | 16 | 1004.1 | |
| 23:15 UTC | 73.4 | 71.6 | 180° 6 kt | 1003.7 | ||
| 23:35 UTC | 73.4 | 71.6 | 0° 0 kt | 1003.7 | ||
| 23:55 UTC | 71.6 | 71.6 | 360° 5 kt | 1003.7 | ||
| 00:15 UTC | 71.6 | 71.6 | 4 kt | 11 | 1003.7 | |
| 00:35 UTC | 71.6 | 71.6 | 150° 4 kt | 1003.7 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Jackson/Brandon,MS radar (KDGX), 102 km away, was scanning. The volume nearest the touchdown began at 22:55 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:55 UTC | TORNADO | 1 Nw Lorman | Jefferson, MS | THIS EF-1 TORNADO TOUCHED DOWN ON THE NORTHWEST SIDE OF LORMAN NEAR MCDONALD ROAD AND THE NATCHEZ TRACE PARKWAY, WHERE SEVERAL TREE TOPS AND LARGE BRANCHES WERE SNAPPED OFF AND A PINE TREE WAS UPROOTED. THE TORNADO CONTI |
| 23:25 UTC | TORNADO | 3 Nw Terry | Hinds, MS | PUBLIC REPORT OF TREES UPROOTED AND MOBILE HOMES DESTROYED. ALSO A REPORT OF PEOPLE TRAPPED IN A HOME. |
| 00:20 UTC | TORNADO | 5 Wnw Terry | Hinds, MS | TREES DOWN REPORTED VIA SOCIAL MEDIA. |
| 00:22 UTC | TORNADO | 4 Wnw Terry | Hinds, MS | THIS EF-1 TORNADO TOUCHED DOWN JUST SOUTH OF LEBANON - PINEGROVE ROAD AND EAST OF MIDWAY ROAD WHERE A FEW TREES WERE UPROOTED AND THE ROOF OF A HOME WAS PARTIALLY DAMAGED. THE TORNADO APPEARED TO HAVE WIDENED AS IT CONTI |
| 00:30 UTC | TORNADO | 4 Nw Terry | Hinds, MS | MULTIPLE TREES DOWN AND A BARN WAS DAMAGED ON OLD JACKSON ROAD. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2021 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are
The other tornadoes of May 2, 2021
26 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 2 | 3:45 PM CDT | EF0 | Greene, AL | 1.4 | 45 | |||
| May 2 | 4:57 PM CDT | Unrated | Madison Parish, LA | 1.4 | 25 | |||
| May 2 | 5:25 PM CDT | Unrated | Tuscaloosa, AL | 0.3 | 25 | |||
| May 2 | 4:26 PM MDT | Unrated | Bent, CO | 0.9 | 20 | |||
| May 2 | 5:46 PM CDT | Unrated | LaSalle Parish, LA | 1.2 | 25 | |||
| May 2 | 5:46 PM CDT | EF1 | Issaquena, MS | 30.1 | 300 | $505,000 | ||
| May 2 | 5:53 PM CDT | EF1 | Holmes, MS | 10.6 | 450 | $40,000 | ||
| May 2 | 6:31 PM CDT | EF2 | Holmes, MS | 6.0 | 510 | $75,000 | ||
| May 2 | 6:44 PM CDT | EF0 | Yazoo, MS | 8.2 | 100 | $15,000 | ||
| May 2 | 6:52 PM CDT | EF0 | Union Parish, LA | 0.1 | 80 | |||
| May 2 | 7:20 PM CDT | EF1 | Holmes, MS | 4.2 | 300 | $100,000 | ||
| May 2 | 7:22 PM CDT | EF1 | Hinds, MS | 6.9 | 1,000 | $200,000 | ||
| May 2 | 7:41 PM CDT | EF1 | Madison, MS | 3.4 | 250 | $8,000 | ||
| May 2 | 7:42 PM CDT | EF1 | Attala, MS | 7.5 | 110 | $20,000 | ||
| May 2 | 7:51 PM CDT | Unrated | Hamilton, NE | 0.0 | 40 | |||
| May 2 | 7:51 PM CDT | EF0 | Hamilton, NE | 0.9 | 150 | $45,000 | ||
| May 2 | 7:57 PM CDT | EF0 | Kearney, NE | 1.7 | 150 | |||
| May 2 | 8:06 PM CDT | EF0 | Polk, NE | 1.3 | 100 | $45,000 | ||
| May 2 | 8:08 PM CDT | EF0 | Calhoun, MS | 1.3 | 50 | $10,000 | ||
| May 2 | 8:17 PM CDT | EF0 | Leake, MS | 2.9 | 50 | $10,000 | ||
| May 2 | 8:23 PM CDT | EF0 | Choctaw, MS | 2.1 | 60 | $5,000 | ||
| May 2 | 8:30 PM CDT | EF1 | Calhoun, MS | 2.1 | 50 | $500,000 | ||
| May 2 | 9:15 PM CDT | EF0 | Chickasaw, MS | 7.5 | 50 | $25,000 | ||
| May 2 | 9:40 PM CDT | EF1 | Pontotoc, MS | 4.5 | 150 | $125,000 | ||
| May 2 | 9:53 PM CDT | EF1 | Lee, MS | 12.7 | 400 | $1.0 million | ||
| May 2 | 10:22 PM CDT | EF0 | Lee, MS | 2.0 | 100 | $25,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.